Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 81, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2022, 1:29 AM CDT for Butler County, Covington County, Crenshaw County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2022, 1:29 AM CDT (06:29 UTC)
- Expired
- Mar 31, 2022, 2:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Covington County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 82 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 6:39 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WUUS54 KMOB 310629
SVRMOB
ALC013-039-041-310730-
/O.NEW.KMOB.SV.W.0081.220331T0629Z-220331T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
129 AM CDT Thu Mar 31 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Butler County in south central Alabama...
Crenshaw County in south central Alabama...
Covington County in south central Alabama...
* Until 230 AM CDT.
* At 128 AM CDT, severe thunderstorms were located along a line
extending from near Highland Home to 14 miles north of Baker,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Andalusia, Opp, Luverne, Florala, Brantley, River Falls, Lockhart,
Rutledge, Dozier, Heath, Gantt, Glenwood, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.
&&
LAT...LON 3153 8620 3100 8619 3099 8669 3111 8670
3197 8644 3197 8640 3205 8640 3205 8630
3197 8630 3196 8619 3189 8617 3179 8620
3179 8615 3166 8615 3162 8618 3162 8615
3154 8614
TIME...MOT...LOC 0628Z 265DEG 24KT 3196 8635 3100 8670
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
893
WWUS54 KMOB 310653
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
153 AM CDT Thu Mar 31 2022
ALC013-310703-
/O.CAN.KMOB.SV.W.0081.000000T0000Z-220331T0730Z/
Butler AL-
153 AM CDT Thu Mar 31 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3153 8620 3100 8619 3099 8660 3113 8656
3184 8631 3196 8622 3196 8619 3189 8617
3179 8620 3179 8615 3166 8615 3162 8618
3162 8615 3154 8614
TIME...MOT...LOC 0653Z 265DEG 24KT 3197 8617 3101 8652
$$
ALC039-041-310730-
/O.CON.KMOB.SV.W.0081.000000T0000Z-220331T0730Z/
Crenshaw AL-Covington AL-
153 AM CDT Thu Mar 31 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EASTERN CRENSHAW AND COVINGTON COUNTIES...
At 153 AM CDT, severe thunderstorms were located along a line
extending from near Grady to 4 miles northwest of Laurel Hill, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Andalusia, Opp, Luverne, Florala, Brantley, Lockhart, Rutledge,
Dozier, Heath, Glenwood and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3153 8620 3100 8619 3099 8660 3113 8656
3184 8631 3196 8622 3196 8619 3189 8617
3179 8620 3179 8615 3166 8615 3162 8618
3162 8615 3154 8614
TIME...MOT...LOC 0653Z 265DEG 24KT 3197 8617 3101 8652
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$085
WWUS54 KMOB 310725 RRA
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
225 AM CDT Thu Mar 31 2022
ALC039-041-310735-
/O.EXP.KMOB.SV.W.0081.000000T0000Z-220331T0730Z/
Crenshaw AL-Covington AL-
225 AM CDT Thu Mar 31 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRENSHAW AND COVINGTON
COUNTIES WILL EXPIRE AT 230 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 400 AM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3153 8620 3100 8619 3099 8660 3113 8656
3184 8631 3196 8622 3196 8619 3189 8617
3179 8620 3179 8615 3166 8615 3162 8618
3162 8615 3154 8614
TIME...MOT...LOC 0725Z 265DEG 24KT 3199 8592 3103 8628
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:32 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 30, 10:32 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022
...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...
.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.
The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.
Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.
Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.
High Wind Warning until midnight CDT tonight for ALZ051-052-
261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.
High Surf Warning until 6 PM CDT Thursday for ALZ265-266.
FL...Wind Advisory until midnight CDT tonight for FLZ203>206.
High Wind Warning until midnight CDT tonight for FLZ201-202.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
206.
High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.
MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
655-670-675.
Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Mar 31, 12:17 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1217 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM COASTAL FLOOD 2 NE HOLLINGERS ISLAND 30.57N 88.09W
03/30/2022 MOBILE AL DEPT OF HIGHWAYS
WATER WAS REPORTED OVER DAUPHIN ISLAND
PARKWAY (SR 163) AT DOG RIVER BRIDGE MAKING
IT IMPASSABLE. ALL LANES WERE CLOSED.
&&Local storm report, Mar 31, 12:44 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1244 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 AM TSTM WND DMG 4 N WALKER SPRINGS 31.60N 87.80W
03/30/2022 CLARKE AL EMERGENCY MNGR
TWO HOMES WERE REPORTED TO HAVE DAMAGE ON
ALLEN WALKER ROAD.
&&Local storm report, Mar 31, 12:51 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1251 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM HAIL PACE 30.60N 87.16W
03/31/2022 E1.00 INCH SANTA ROSA FL PUBLIC
NUMEROUS REPORTS OF HAIL IN THE PACE
COMMUNITY. PHOTOS AND VIDEOS RELAYED VIA
SOCIAL MEDIA.
&&Local storm report, Mar 31, 12:59 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1259 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST PENSACOLA INTERNATIONAL 30.47N 87.19W
03/31/2022 M58 MPH ESCAMBIA FL ASOS
PENSACOLA ASOS MEASURED A WIND GUST OF 50
KNOTS.
&&Local storm report, Mar 31, 1:15 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
115 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 4 SW BAGDAD 30.55N 87.09W
03/31/2022 SANTA ROSA FL AMATEUR RADIO
STRUCTURAL DEBRIS REPORTED ALONG AVALON BLVD
NEAR THE OLD MOORES GOLF COURSE. TIME
ESTIMATED.
&&Local storm report, Mar 31, 1:23 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
123 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG CAMDEN 32.00N 87.29W
03/30/2022 WILCOX AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG WITH
SEVERAL REPORTS OF ROOF DAMAGE IN AND AROUND
CAMDEN.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 53 min |
| Mar 30, 8:34 PM CDT | Tornado Warning | MOB | Clarke, Wilcox | 26 min |
| Mar 30, 8:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 51 min |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 63 min |
| Mar 30, 8:48 PM CDT | Tornado Warning | MOB | Washington | 42 min |
| Mar 30, 8:59 PM CDT | Tornado Warning | MOB | Choctaw, Clarke, Washington | 31 min |
| Mar 30, 9:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Washington | 65 min |
| Mar 30, 9:26 PM CDT | Tornado Warning | MOB | Choctaw, Clarke | 22 min |
| Mar 30, 9:37 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 38 min |
| Mar 30, 9:46 PM CDT | Special Marine Warning | MOB | 119 min | |
| Mar 30, 9:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 57 min |
| Mar 30, 9:53 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile, Washington | 52 min |
| Mar 30, 10:03 PM CDT | Tornado Warning | MOB | Clarke, Washington | 15 min |
| Mar 30, 10:17 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 43 min |
| Mar 30, 10:24 PM CDT | Tornado Warning | MOB | Mobile | 51 min |
| Mar 30, 10:31 PM CDT | Tornado Warning | MOB | Mobile | 23 min |
| Mar 30, 10:36 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe, Washington and 1 more | 54 min |
| Mar 30, 10:36 PM CDT | Tornado Warning | MOB | Mobile | 39 min |
| Mar 30, 10:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 50 min |
| Mar 30, 10:46 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 44 min |
| Mar 30, 10:49 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile | 56 min |
| Mar 30, 11:04 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 20 min |
| Mar 30, 11:12 PM CDT | Tornado Warning | MOB | Baldwin | 48 min |
| Mar 30, 11:18 PM CDT | Tornado Warning | MOB | Butler, Monroe, Wilcox | 28 min |
| Mar 30, 11:23 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 67 min |
| Mar 30, 11:26 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Crenshaw, Escambia, Monroe and 1 more | 64 min |
| Mar 30, 11:32 PM CDT | Special Marine Warning | MOB | 118 min | |
| Mar 30, 11:46 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 44 min |
| Mar 30, 11:53 PM CDT | Tornado Warning | MOB | Baldwin | 37 min |
| Mar 31, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Mar 31, 12:23 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 67 min |
| Mar 31, 12:52 AM CDT | Special Marine Warning | MOB | 38 min | |
| Mar 31, 1:19 AM CDT | Special Marine Warning | MOB | 116 min | |
| Mar 31, 1:43 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 47 min |
| Mar 31, 3:11 AM CDT | Special Marine Warning | MOB | 49 min | |
| Mar 31, 3:12 AM CDT | Special Marine Warning | MOB | 48 min | |
| Mar 31, 3:35 AM CDT | Special Marine Warning | MOB | 40 min | |
| Mar 31, 3:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 31, 4:00 AM CDT | Special Marine Warning | MOB | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.